Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Have headache, back pain, abdominal pain, low fever and mild cough. Took crocin. Treatment needed?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1986
Answered : 458 Questions
Hi ,

My mother is suffereing with headache, backpain, obdomin pain, low fever with mild cough for the lasst 3-4 days. As per doctor's advice we got her CUE, CBP and ESR tests done. CUE and CBP came normal but ESR is too high. I understand that ESR is non specific test and does not give specific indication of any issue. She had taken crocin this morning due to mild fever and haedache. Currently she does not have above mentioned problems except mild pain in the throat.

Can you please let me know if these are symptoms of any perticular decease and further tests needed?

Thanks in advance
Posted Sun, 12 May 2013 in Headache and Migraines
Answered by Dr. Nirmala P 47 minutes later
Thanks for asking in Healthcare Magic.

Your mother's symptoms indicate that she is having mild to moderate viral infection. Currently she is having only viral Pharyngitis.

Since the other symptoms have already settled and her lab report of CUE and CBP are within normal limits, she needs only mild antibiotics effective in Pharyngitis like Amoxycillin and Clavulinic acid combination twice daily and Lactobacillus 1 cap per day for five days along with her anti diabetic medication. Paracetamol (Crocin) can be continued if she has fever. She should avoid spicy food and should take frequent sips of warm water.

Yes. You are right. ESR is non-specific and has little value in diagnosis. ESR increases as age advances and also in infection and inflammation. In Diabetes, ESR may be elevated even in the absence of infection. But if it is consistently very high, then we should definitely be concerned about it.

At present, she may not need any further tests. But it is essential that you repeat the ESR after one month.

I hope this is useful to you.
Above answer was peer-reviewed by
Follow-up: Have headache, back pain, abdominal pain, low fever and mild cough. Took crocin. Treatment needed? 20 minutes later
Thanks a lot doctor. I forgot to mention and upload couple of other reports earlier and uploaded them later. I am not sure if you had seen them before giving the answer so below are the details...

She hsa been diagnised with below...

- UB cystitis with cystocele
- Fatty liver grade I

Can you please advice proper medication and precautions to be taken?

Answered by Dr. Nirmala P 1 hour later
Welcome back XXXXXXX

Thanks for sending the reports and I went through them.

Your treating Dr has already prescribed an antibiotic Glevo (Levofloxacin), which is a very effective drug in Cystitis. So, the need for Amoxycillin doesn't arise and your mother should continue Glevo.

There is no need to worry about Cystocele as long as it is asymptomatic.
Fatty liver is often associated with Diabetics due to insulin resistance. The extent of lesion (grades) depends upon the duration and control of Diabetes. Good control of Diabetes and maintaining normal cholesterol level will reduce the risk associated with fatty liver.

Although it is only Grade 1 you need to do the following investigations.
1. Blood lipid profile.
2. Liver function tests (AST and ALT).
3. Glycosylated Hemoglobin (HbA1C).
If the results are within the normal range, then you need not worry.

I hope I have answered your queries satisfactorily.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor